Alert archive / California / Frost Advisories in 2012

Frost Advisory 2, NWS Los Angeles, CA

January 17, 2012

NWS Los Angeles, CA issued this frost advisory at Jan 17, 2012, 3:44 AM PST. It took effect at Jan 18, 2012, 2:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 3:44 AM PST (11:44 UTC)
In effect from
Jan 18, 2012, 2:00 AM PST
Expired
Jan 18, 2012, 9:00 AM PST
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS76 KLOX 171144
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
344 AM PST TUE JAN 17 2012

...LIGHT FREEZE CONDITIONS LIKELY ACROSS MANY COASTAL AND COASTAL
   VALLEY AREAS...

.A DRY COLD AIR MASS WILL LIKELY BRING LIGHT FREEZE CONDITIONS TO
THE CENTRAL COAST...THE SANTA BARBARA SOUTH COAST...AND THE OJAI
AND SANTA YNEZ VALLEYS. A FEW AREAS WILL SEE TEMPERATURES DROP TO
26 DEGREES FOR AN HOUR OR TWO. THE INTERIOR VALLEYS AND THE
DESERTS WILL SEE LOWS BETWEEN 15 AND 25 DEGREES TONIGHT BUT
FREEZE AND FROST PRODUCTS ARE NOT ISSUED FOR THESE AREAS AFTER
THE FIRST TWO HARD FREEZES.

CAZ034-035-171945-
/O.NEW.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
344 AM PST TUE JAN 17 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST
WEDNESDAY. 

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO FREEZING
  AROUND 3 AM PST WEDNESDAY...BOTTOM OUT BETWEEN 28 AND 31 DEGREES
  FROM 5 AM PST AND 700 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING BY 9 AM PST. A FEW LOCATIONS WILL SEE AN HOUR OR TWO
  WITH TEMPERATURES OF 26 OR 27 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ039-171945-
/O.NEW.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
344 AM PST TUE JAN 17 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST
WEDNESDAY. 

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO FREEZING
  AROUND 3 AM PST WEDNESDAY...BOTTOM OUT BETWEEN 28 AND 31 DEGREES
  FROM 5 AM PST AND 700 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING BY 9 AM PST. A FEW LOCATIONS MAY SEE AN HOUR OR TWO
  WITH TEMPERATURES AS LOW AS 27 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ036-171945-
/O.NEW.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
344 AM PST TUE JAN 17 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST
WEDNESDAY. 

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO FREEZING
  AROUND 3 AM PST WEDNESDAY...BOTTOM OUT BETWEEN 28 AND 31 DEGREES
  FROM 5 AM PST AND 700 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING BY 9 AM PST. A FEW LOCATIONS WILL SEE AN HOUR OR TWO
  WITH TEMPERATURES OF 26 OR 27 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ044-171945-
/O.NEW.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
344 AM PST TUE JAN 17 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST
WEDNESDAY. 

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO FREEZING
  AROUND 3 AM PST WEDNESDAY...BOTTOM OUT BETWEEN 28 AND 31 DEGREES
  FROM 5 AM PST AND 700 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING BY 9 AM PST. A FEW LOCATIONS WILL SEE AN HOUR OR TWO
  WITH TEMPERATURES OF 26 OR 27 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

ASR/DB
5 follow-up statements
889 
WWUS76 KLOX 171729
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
929 AM PST TUE JAN 17 2012

...HARD FREEZE LIKELY IN THE SANTA YNEZ VALLEY EARLY WEDNESDAY
MORNING...

...SUB-FREEZING TEMPERATURES ACROSS MANY COASTAL AND COASTAL
VALLEY AREAS EARLY WEDNESDAY MORNING...

.A DRY AND COLD AIR MASS WILL BRING SUB-FREEZING TEMPERATURES TO
MUCH OF THE AREA TONIGHT INTO WEDNESDAY MORNING. THE SANTA YNEZ
VALLEY WILL LIKELY EXPERIENCE TEMPERATURES BELOW 28 DEGREES FOR
SEVERAL HOURS. SLIGHTLY WARMER BUT STILL SUB-FREEZING
TEMPERATURES ARE EXPECTED FOR SEVERAL HOURS OVER THE CENTRAL
COAST...THE SANTA BARBARA SOUTH COAST...AND THE OJAI VALLEY AS
WELL. THE INTERIOR VALLEYS AND THE DESERTS WILL SEE LOWS BETWEEN
15 AND 25 DEGREES TONIGHT...BUT FREEZE AND FROST PRODUCTS ARE NOT
ISSUED FOR THESE AREAS AFTER THE FIRST TWO HARD FREEZES.

CAZ036-180130-
/O.CAN.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
/O.NEW.KLOX.FZ.A.0001.120118T1100Z-120118T1700Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
929 AM PST TUE JAN 17 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. THE PREVIOUS FROST ADVISORY HAS BEEN REPLACED
BY THIS FREEZE WATCH.

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO 28 DEGREES
  BY AROUND 3 AM PST WEDNESDAY...BOTTOMING OUT BETWEEN 22 AND 26
  DEGREES AROUND 6 AM PST...THEN SLOWLY RISE TO ABOVE FREEZING
  AFTER 9 AM PST.

* IMPACTS...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ034-035-180130-
/O.CON.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
929 AM PST TUE JAN 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST
WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO FREEZING 
  AROUND 3 AM PST WEDNESDAY...BOTTOM OUT BETWEEN 28 AND 31 
  DEGREES FROM 5 AM PST AND 700 AM PST...THEN SLOWLY RISE TO 
  ABOVE FREEZING BY 9 AM PST. A FEW LOCATIONS WILL SEE AN HOUR 
  OR TWO WITH TEMPERATURES OF 26 OR 27 DEGREES. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ039-180130-
/O.CON.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
929 AM PST TUE JAN 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST
WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO FREEZING 
  AROUND 3 AM PST WEDNESDAY...BOTTOM OUT BETWEEN 28 AND 31 
  DEGREES FROM 5 AM PST AND 700 AM PST...THEN SLOWLY RISE TO 
  ABOVE FREEZING BY 9 AM PST. A FEW LOCATIONS MAY SEE AN HOUR OR 
  TWO WITH TEMPERATURES AS LOW AS 27 DEGREES. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ044-180130-
/O.CON.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
929 AM PST TUE JAN 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST
WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL DROP TO FREEZING 
  AROUND 3 AM PST WEDNESDAY...BOTTOM OUT BETWEEN 28 AND 31 
  DEGREES FROM 5 AM PST AND 700 AM PST...THEN SLOWLY RISE TO 
  ABOVE FREEZING BY 9 AM PST. A FEW LOCATIONS WILL SEE AN HOUR 
  OR TWO WITH TEMPERATURES OF 26 OR 27 DEGREES. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$
987 
WWUS76 KLOX 172221
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
221 PM PST TUE JAN 17 2012

...HARD FREEZE EXPECTED OVER NORTHWEST SANTA BARBARA COUNTY EARLY
WEDNESDAY MORNING...

...SUB-FREEZING TEMPERATURES OVER MUCH OF THE AREA EARLY
WEDNESDAY MORNING...

.A DRY AND COLD AIR MASS WILL PERSIST INTO WEDNESDAY MORNING...AND
BRING SUB-FREEZING TEMPERATURES TO MUCH OF THE AREA. THE SANTA
BARBARA CENTRAL COAST AND SANTA YNEZ VALLEY WILL LIKELY EXPERIENCE
TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS RESULTING IN A
HARD FREEZE. SLIGHTLY WARMER BUT STILL SUB-FREEZING TEMPERATURES
ARE EXPECTED FOR SEVERAL HOURS OVER THE SAN LUIS OBISPO CENTRAL
COAST...THE SANTA BARBARA SOUTH COAST...AND THE OJAI VALLEY AS
WELL. THE INTERIOR VALLEYS AND THE DESERTS WILL EXPERIENCE
TEMPERATURE IN THE TEENS TONIGHT...BUT NO WARNING WILL BE ISSUED
BASED ON LOCAL POLICY AFTER THE FIRST TWO HARD FREEZES.

CAZ035-180630-
/O.UPG.KLOX.FR.Y.0002.120118T1100Z-120118T1700Z/
/O.NEW.KLOX.FZ.W.0001.120118T1000Z-120118T1700Z/
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG
221 PM PST TUE JAN 17 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY. THE PREVIOUS FROST ADVISORY HAS BEEN UPGRADED TO THIS
WARNING.

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  28 DEGREES BY AROUND 2 AM PST WEDNESDAY...BOTTOMING OUT BETWEEN
  24 AND 27 DEGREES AROUND 6 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING AFTER 9 AM PST.

* IMPACTS...THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

CAZ036-180630-
/O.UPG.KLOX.FZ.A.0001.120118T1100Z-120118T1700Z/
/O.NEW.KLOX.FZ.W.0001.120118T1000Z-120118T1700Z/
SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG
221 PM PST TUE JAN 17 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY. THE PREVIOUS FREEZE WATCH HAS BEEN UPGRADED TO THIS
WARNING.

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  28 DEGREES BY AROUND 2 AM PST WEDNESDAY...BOTTOMING OUT BETWEEN
  22 AND 26 DEGREES AROUND 6 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING AFTER 9 AM PST.

* IMPACTS...THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 

&&

$$

CAZ034-180630-
/O.EXT.KLOX.FR.Y.0002.120118T1000Z-120118T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON
221 PM PST TUE JAN 17 2012

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  32 DEGREES AFTER 2 AM PST WEDNESDAY...BOTTOMING OUT BETWEEN
  26 AND 31 DEGREES AROUND 6 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING AFTER 9 AM PST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ039-180630-
/O.EXT.KLOX.FR.Y.0002.120118T1000Z-120118T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
221 PM PST TUE JAN 17 2012

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  32 DEGREES AFTER 2 AM PST WEDNESDAY...BOTTOMING OUT BETWEEN 28
  AND 31 DEGREES AROUND 6 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING AFTER 9 AM PST. COLDEST TEMPERATURES WILL OCCUR AWAY
  FROM THE HILLS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ044-180630-
/O.EXT.KLOX.FR.Y.0002.120118T1000Z-120118T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
221 PM PST TUE JAN 17 2012

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  32 DEGREES AFTER 2 AM PST WEDNESDAY...BOTTOMING OUT BETWEEN 28
  AND 31 DEGREES AROUND 6 AM PST...THEN SLOWLY RISE TO ABOVE
  FREEZING AFTER 9 AM PST. COLDEST TEMPERATURES WILL BE IN THE
  OJAI VALLEY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

KITTELL
246 
WWUS76 KLOX 180434
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
834 PM PST TUE JAN 17 2012

...SUB-FREEZING TEMPERATURES OVER MUCH OF THE AREA EARLY
WEDNESDAY MORNING...

.A DRY AND COLD AIR MASS WILL PERSIST INTO WEDNESDAY MORNING...AND
BRING SUB-FREEZING TEMPERATURES TO MUCH OF THE AREA. THE SANTA
BARBARA CENTRAL COAST AND SANTA YNEZ VALLEY WILL LIKELY EXPERIENCE
TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS RESULTING IN A
HARD FREEZE. SLIGHTLY WARMER BUT STILL SUB-FREEZING TEMPERATURES
ARE EXPECTED FOR SEVERAL HOURS OVER THE SAN LUIS OBISPO CENTRAL
COAST...THE SANTA BARBARA SOUTH COAST...AND THE OJAI VALLEY AS
WELL. THE INTERIOR VALLEYS AND THE DESERTS WILL EXPERIENCE
TEMPERATURE IN THE TEENS TONIGHT...BUT NO WARNING WILL BE ISSUED
BASED ON LOCAL POLICY AFTER THE FIRST TWO HARD FREEZES.

CAZ035-036-181245-
/O.CON.KLOX.FZ.W.0001.120118T1000Z-120118T1700Z/
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG...
SANTA YNEZ...SOLVANG
834 PM PST TUE JAN 17 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  32 DEGREES AROUND 2 AM PST WEDNESDAY...BOTTOMING OUT AROUND 28
  DEGREES NEAR 6 AM PST...THEN SLOWLY RISE TO ABOVE FREEZING AFTER
  9 AM PST.

* IMPACTS...THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

CAZ034-181245-
/O.CON.KLOX.FR.Y.0002.120118T1000Z-120118T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON
834 PM PST TUE JAN 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  32 DEGREES IN MOST LOCATIONS AFTER 2 AM PST WEDNESDAY...THEN
  SLOWLY RISE TO ABOVE FREEZING AFTER 9 AM PST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ039-181245-
/O.CON.KLOX.FR.Y.0002.120118T1000Z-120118T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
834 PM PST TUE JAN 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  32 DEGREES AFTER 2 AM PST WEDNESDAY...THEN SLOWLY RISE TO ABOVE
  FREEZING AFTER 9 AM PST. THE COLDEST TEMPERATURES WILL OCCUR IN
  WIND-SHELTERED AREAS AWAY FROM THE HILLS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ044-181245-
/O.CON.KLOX.FR.Y.0002.120118T1000Z-120118T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
834 PM PST TUE JAN 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* TEMPERATURES AND TIMING...TEMPERATURES WILL START TO DROP BELOW
  32 DEGREES AFTER 2 AM PST WEDNESDAY...THEN SLOWLY RISE TO ABOVE
  FREEZING AFTER 9 AM PST. THE COLDEST TEMPERATURES WILL BE IN THE
  OJAI VALLEY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

HALL
506 
WWUS76 KLOX 181223
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
423 AM PST WED JAN 18 2012

...SUB-FREEZING TEMPERATURES OVER MUCH OF THE AREA EARLY
WEDNESDAY MORNING...

.A DRY AND COLD AIR MASS WILL PERSIST THIS MORNING...AND BRING
SUB-FREEZING TEMPERATURES TO MUCH OF THE AREA. THE SANTA BARBARA
CENTRAL COAST AND SANTA YNEZ VALLEY WILL LIKELY EXPERIENCE
TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS RESULTING IN A
HARD FREEZE. SLIGHTLY WARMER BUT STILL SUB-FREEZING TEMPERATURES
ARE EXPECTED FOR SEVERAL HOURS OVER THE SAN LUIS OBISPO CENTRAL
COAST...THE SANTA BARBARA SOUTH COAST...AND THE OJAI VALLEY AS
WELL. THE INTERIOR VALLEYS AND THE DESERTS WILL EXPERIENCE
TEMPERATURES IN THE TEENS THIS MORNING...HOWEVER NO WARNINGS HAVE
BEEN ISSUED AS LOCAL POLICY LIMITS FREEZE WARNINGS TO THE FIRST
TWO HARD FREEZES.

CAZ035-036-181700-
/O.CON.KLOX.FZ.W.0001.000000T0000Z-120118T1700Z/
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG...
SANTA YNEZ...SOLVANG
423 AM PST WED JAN 18 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL REACH 28 DEGREES
  NEAR 6 AM PST...THEN SLOWLY RISE TO ABOVE FREEZING AFTER 9 AM
  PST.

* IMPACTS...THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.

&&

$$

CAZ034-181700-
/O.CON.KLOX.FR.Y.0002.000000T0000Z-120118T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON
423 AM PST WED JAN 18 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES BELOW 32 DEGREES WILL SLOWLY
  RISE TO ABOVE FREEZING AFTER 9 AM PST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ039-181700-
/O.CON.KLOX.FR.Y.0002.000000T0000Z-120118T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
423 AM PST WED JAN 18 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES BELOW 32 DEGREES WILL
  SLOWLY RISE TO ABOVE FREEZING AFTER 9 AM PST. THE COLDEST
  TEMPERATURES WILL OCCUR IN WIND-SHELTERED AREAS AWAY FROM THE
  HILLS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

CAZ044-181700-
/O.CON.KLOX.FR.Y.0002.000000T0000Z-120118T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
423 AM PST WED JAN 18 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES AND TIMING...TEMPERATURES
  BELOW 32 DEGREES WILL SLOWLY RISE TO ABOVE FREEZING AFTER 9 AM
  PST. THE COLDEST TEMPERATURES WILL BE IN THE OJAI VALLEY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF 
  LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY DURING THE VALID TIME
OF THE ADVISORY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE
CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR
SIMILAR STRUCTURE.

&&

$$

ASR
118 
WWUS76 KLOX 181701
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
901 AM PST WED JAN 18 2012


CAZ035-036-181815-
/O.EXP.KLOX.FZ.W.0001.000000T0000Z-120118T1700Z/
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SANTA MARIA...LOMPOC...VANDENBERG...
SANTA YNEZ...SOLVANG
901 AM PST WED JAN 18 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

TEMPERATURES WILL RAPIDLY RISE ABOVE FREEZING EARLY THIS
MORNING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

$$

CAZ034-181815-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-120118T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON
901 AM PST WED JAN 18 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE EARLY THIS MORNING WITH FROST
RAPIDLY DECREASING. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

CAZ039-181815-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-120118T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
901 AM PST WED JAN 18 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE EARLY THIS MORNING...THEREFORE THE
FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

CAZ044-181815-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-120118T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
901 AM PST WED JAN 18 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE EARLY THIS MORNING WITH FROST
RAPIDLY DECREASING. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Jan 17, 3:42 AM PST, 2 minutes earlier.

Area forecast discussion, Jan 17, 3:42 AM PST, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
342 AM PST TUE JAN 17 2012

.SYNOPSIS...
HIGH PRESSURE WILL KEEP DRY CONDITIONS ACROSS THE REGION INTO MID
WEEK WITH A WARMING TREND. A SERIES OF STORMS MOVING INTO THE
WEST COAST WILL BRING A CHANCE OF RAIN TO NORTHERN AREAS BY LATE
THURSDAY...WITH A CHANCE OF RAIN AND MOUNTAIN SNOW ACROSS THE ENTIRE
REGION FOR THE END OF THE WEEK THROUGH THE WEEKEND.

&&

.SHORT TERM (TODAY-THU)...LOW CLOUDS ACROSS L.A. AND VTU COUNTIES
HAVE BEGUN TO ERODE AS THE INVERSION WEAKENS...AND EXPECT MOST AREAS
TO BE SUNNY BY ABOUT A COUPLE OF HOURS AFTER SUNRISE. IT WILL BE
ANOTHER CHILLY DAY ACROSS THE REGION...WITH MAX TEMPS ABOUT 5 TO 8
DEGREES BELOW NORMAL IN MOST AREAS. LOCALLY GUSTY NORTHWEST WINDS IN
THE MTNS SHOULD REMAIN WELL BELOW ADVISORY LEVELS THIS MORNING.

WITH A COLD AND DRY AIR MASS IN PLACE...AND EXCELLENT RADIATIONAL
COOLING DUE TO CLEAR SKIES AND LIGHT WINDS...EXPECT VERY CHILLY
OVERNIGHT LOWS TONIGHT. EXPECT WIDESPREAD LOWS TEMPS BETWEEN 28
AND 31 DEGREES ON THE CENTRAL COAST...THE S CST OF SBA COUNTY...THE
SANTA YNEZ VALLEY AND THE OJAI VALLEY TONIGHT...SO FROST ADVISORIES
HAVE BEEN ISSUED. A FEW OF THESE LOCATIONS MAY HAVE TEMPS AS LOW AS
26 DEGREES FOR AN HOUR OR TWO TONIGHT. THERE COULD BE SOME LOCAL
FROST IN THE OTHER VALLEYS OF VTU COUNTY...THE SAN FERNANDO AND
SANTA CLARITA VALLEY...AND ACROSS INTERIOR PORTIONS OF THE VTU
COUNTY COASTAL PLAIN...BUT DO NOT EXPECT IT TO BE WIDESPREAD ENOUGH
FOR ADVISORIES. ACROSS THE COLDER INTERIOR VLYS OF SLO COUNTY
AND THE ANTELOPE VALLEY...LOWS WILL LIKELY DROP INTO THE TEENS
TONIGHT...BUT FREEZE WARNINGS ARE NOT ISSUED FOR THOSE AREAS AFTER
TWO HARD FREEZES HAVE ALREADY OCCURRED.

HEIGHTS WILL BEGIN TO RISE ACROSS THE REGION LATE TONIGHT AND WED AS
A RIDGE BUILDS INTO THE WEST COAST. MAX TEMPS WILL BE UP SEVERAL
DEGREES ACROSS THE FORECAST AREA ON WED...UP TO JUST ABOUT NORMAL
LEVELS IN MOST AREAS.

THE RIDGE ACROSS THE REGION WILL BEGIN TO BREAK DOWN WED NIGHT AND
THU AS A COUPLE OF SHORT WAVE TROUGHS MOVE INTO THE WEST COAST AND
THE JET STREAM BEGINS TO SAG SWD. EXPECT AN INCREASE IN MID AND HIGH
CLOUDS IN NORTHERN AREAS WED NIGHT AND ACROSS THE REST OF THE REGION
ON THU. THERE IS A SLIGHT CHANCE THAT SOME LIGHT RAIN WILL WORK SWD
INTO AREAS N OF PT CONCEPTION AS EARLY AS LATE THU AFTERNOON...BUT
IT IS POSSIBLE IT WILL HOLD OFF UNTIL THU NIGHT. MAX TEMPS WILL BE
DOWN A FEW DEGREES ACROSS NRN SECTIONS...BUT DO NOT EXPECT MUCH
CHANGE ACROSS L.A. AND VTU COUNTIES.

.LONG TERM (FRI-MON)...IT WILL BE TRICKY TO GET THE DETAILS EXACTLY
RIGHT AS VARIOUS UPPER LEVEL IMPULSES WILL PUSH INTO THE WEST COAST
FRI THROUGH THE WEEKEND...AND THE MODELS ARE NOT IN COMPLETE
AGREEMENT. IT DOES LOOK AS THOUGH IT WILL RAIN JUST ABOUT EVERYWHERE
ACROSS THE FCST AREA AT SOME POINT FRI THROUGH SUN...BUT IT LIKELY
WILL NOT RAIN THE WHOLE TIME. MODELS CONTINUE TO FLIP FLOP WITH
REGARD TO THE STRENGTH OF EACH IMPULSE AND HOW FAR SOUTH SIGNIFICANT
RAIN OCCURS WITH EACH. AT THIS POINT...IT LOOKS AS THOUGH THE BEST
CHANCES OF DECENT RAIN WILL BE FRIDAY AFTERNOON THROUGH EARLY
SATURDAY...AND AGAIN SAT NIGHT INTO SUNDAY. HOWEVER...THIS IS
CERTAINLY SUBJECT TO CHANGE. IT WILL BE COOL OVER THE WEEKEND...BUT
SNOW LEVELS SHOULD NOT BE TERRIBLY LOW...PERHAPS DOWN TO ABOUT 6000
FEET OR SO BY SAT NIGHT AND SUNDAY. MODELS WOULD SUGGEST DRIER
WEATHER BY EARLY NEXT WEEK AS THE JET STREAM MIGRATES NORTHWARD
AGAIN.

&&

.AVIATION...

17/1130Z

GOOD CONFIDENCE IN TAFS WITH A 20 TO 30 PERCENT CHANCE OF A PERIOD
OF MVFR CIGS FROM 11Z-18Z FOR COASTAL AND VLY TAFS FROM KSBA TO KLGB.

KLAX...GOOD CONFIDENCE IN TAFS WITH A 20 PERCENT CHANCE OF A PERIOD
OF MVFR CIGS FROM 11Z-18Z.

KBUR...GOOD CONFIDENCE IN TAFS WITH A 30 PERCENT CHANCE OF A PERIOD
OF MVFR CIGS FROM 11Z-18Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...DB
AVIATION...RORKE
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:29 AM PSTFreeze WatchLOX5 hr
Jan 17, 2:21 PM PSTFreeze WarningLOX19 hr
Jan 17, 2:36 PM PSTSmall Craft AdvisoryLOX12 hr

Nearby

Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.